Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Lactic Acidosis A Symptom Of Hiv Infection

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lactic Acidosis and HIV/AIDS

Table of Contents Understanding Lactic Acidosis What Causes Lactic Acidosis? Symptoms of Lactic Acidosis Treatment Risk Factors Taking Care of Yourself Understanding Lactic Acidosis Mitochondria are small organs inside your cells. They help convert energy inthe food you eat into energy your body uses to function. Like solar cells thatconvert sunlight into electricity, mitochondria are power plants inside your cells that...
Ask the Experts

lactic acidosis

how do you treat lactic acidosis?...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Lactic acidosis can be caused by a variety of medical conditions including infections, cancers, medications, just to name a few. If it is related to HIV medications and a person has symptoms, usually this will go away when you stop the meds.... Read more »

restart meds worried about lactic acidosis JB

Dear Docs,Thanks for your hard work - it really helps. My doctor took me off all anti-retrovirals (I was on Viramune, Epivir and Zerit) because I was showing symptoms of lactic acidosis. I had previously been on Crixivan instead of Viramune, but...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
Lactic acidosis may occur as a complication of treatment with nucleoside reverse transcriptase inhibitors. Your doctor has recommended a regimen which avoids drugs in this class, and should be quite potent. At this time we are still learning about... Read more »

Lactic Acidosis

Hi Dr. Bob.My girlfriend has recently started an ARV regime and has been put on Stocrin & Truvada. Her CD4 count was very low and her viral load high. Other than her blood results she is in very good health. She is concerned about lactic...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Marco,I'm curious: Of all the much more common potential problems that could arise from having a "very low" CD4 count and the array of potential drug side effects and toxicities associated with Stocrin and Truvada, why is your... Read more »

restart meds worried about lactic acidosis

Dear Doc,Thanks for your hard work -- it really helps. My doctor took me off all anti-retrovirals (I was on Viramune, Epivir and Zerit) because I was showing symptoms of lactic acidosis. I had previously been on Crixivan instead of Viramune, but...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
You don't say what the evidence for lactic acidosis was, so I'll assume that that decision was correct. Some people think lactic acidosis is associated with nucleoside analogue reverse transcriptase inhibitors, which is why your doctor is... Read more »
Connect With Others

lactic acidosis

Posted by Anonymous, 1 Reply
Has anyone else out there had lactic acidosis? Would like to hear, share experiences.

Read more »

HIV Symptoms does not indicate HIV Infection

Posted by Anonymous, 3 Replies
I wanted to share briefly with everyone that just because you may have symptoms of HIV does not necessarily mean that you are HIV positive.

I would come onto this website everyday for hours and surf the web for the risks, symptoms, exposure rates,... Read more »

Is Pancreatitis a symptom/effect of HIV Infection?

Posted by Anonymous, 2 Replies
Is Pancreatitis a symptom/effect of HIV Infection? Read more »

HIV infected without any symptoms?

Posted by Anonymous, 2 Replies
Is there any case that people found out to be HIV infected without having any symptoms?Also, what kinds of support do they offer for non-American resident? Read more »